The University of Southampton
University of Southampton Institutional Repository
Warning ePrints Soton is experiencing an issue with some file downloads not being available. We are working hard to fix this. Please bear with us.

Holographic renormalisation group flows and renormalisation from a Wilsonian perspective

Holographic renormalisation group flows and renormalisation from a Wilsonian perspective
Holographic renormalisation group flows and renormalisation from a Wilsonian perspective
From the Wilsonian point of view, renormalisable theories are understood as submanifolds in theory space emanating from a particular fixed point under renormalisation group evolution. We show how this picture precisely applies to their gravity duals. We investigate the Hamilton-Jacobi equation satisfied by the Wilson action and find the corresponding fixed points and their eigendeformations, which have a diagonal evolution close to the fixed points. The relevant eigendeformations are used to construct renormalised theories. We explore the relation of this formalism with holographic renormalisation. We also discuss different renormalisation schemes and show that the solutions to the gravity equations of motion can be used as renormalised couplings that parametrise the renormalised theories. This provides a transparent connection between holographic renormalisation group flows in the Wilsonian and non-Wilsonian approaches. The general results are illustrated by explicit calculations in an interacting scalar theory in AdS space.
1-62
Lizana, J.M.
43ad7027-9522-456e-be2f-991f09a57396
Morris, T.R.
a9927d31-7a12-4188-bc35-1c9d3a03a6a6
Pérez-Victoria, M.
92b4e802-3fca-4c3a-8645-c2d83266b2c1
Lizana, J.M.
43ad7027-9522-456e-be2f-991f09a57396
Morris, T.R.
a9927d31-7a12-4188-bc35-1c9d3a03a6a6
Pérez-Victoria, M.
92b4e802-3fca-4c3a-8645-c2d83266b2c1

Lizana, J.M., Morris, T.R. and Pérez-Victoria, M. (2016) Holographic renormalisation group flows and renormalisation from a Wilsonian perspective. Journal of High Energy Physics, 2016 (198), 1-62. (doi:10.1007/JHEP03(2016)198).

Record type: Article

Abstract

From the Wilsonian point of view, renormalisable theories are understood as submanifolds in theory space emanating from a particular fixed point under renormalisation group evolution. We show how this picture precisely applies to their gravity duals. We investigate the Hamilton-Jacobi equation satisfied by the Wilson action and find the corresponding fixed points and their eigendeformations, which have a diagonal evolution close to the fixed points. The relevant eigendeformations are used to construct renormalised theories. We explore the relation of this formalism with holographic renormalisation. We also discuss different renormalisation schemes and show that the solutions to the gravity equations of motion can be used as renormalised couplings that parametrise the renormalised theories. This provides a transparent connection between holographic renormalisation group flows in the Wilsonian and non-Wilsonian approaches. The general results are illustrated by explicit calculations in an interacting scalar theory in AdS space.

Text
__soton.ac.uk_UDE_PersonalFiles_Users_skr1c15_mydocuments_eprints_PHYSICS_morris_1511.04432.pdf - Accepted Manuscript
Available under License Creative Commons Attribution.
Download (1MB)
Text
art%3A10.1007%2FJHEP03%282016%29198.pdf - Version of Record
Available under License Creative Commons Attribution.
Download (1MB)

More information

Accepted/In Press date: 2 March 2016
e-pub ahead of print date: 30 March 2016
Organisations: Theoretical Partical Physics Group

Identifiers

Local EPrints ID: 397590
URI: http://eprints.soton.ac.uk/id/eprint/397590
PURE UUID: ff39cc35-3cc2-432c-b73e-b669807719a8
ORCID for T.R. Morris: ORCID iD orcid.org/0000-0001-6256-9962

Catalogue record

Date deposited: 04 Jul 2016 12:20
Last modified: 26 Nov 2021 02:33

Export record

Altmetrics

Contributors

Author: J.M. Lizana
Author: T.R. Morris ORCID iD
Author: M. Pérez-Victoria

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of http://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×